Spider-Man

It’s Pancake Day!

by Michelle Woods on February 28, 2017

How do you like yours? Homemade, lots of chocolate, ice-cream!? Yep, that’s right – it’s Pancake Day, and it’s got us feeling all ‘feastive’ at Truffle Towers!

Never one to gloat…but with so many cool kitchen accessories over at TruffleShuffle, it would be completely unfair of us not to share our treasures with you on such a joyous occasion!

With something for everyone, our funky homeware section won’t disappoint! So if you’re a total goddess in the kitchen, or just a ready meal kinda guy – we’ll definitely have something to UP your Kitchen credentials in true retro style.

It’s time to slip into character with one of one of our cool aprons

Keep your hands feeling cool and looking even cooler with our awesome selection of cool oven gloves.

Fresh out of the TruffleShuffle oven, a kitsch selection of vintage inspired homeware has just landed in the warehouse, and boy are we excited to tuck in. Compliments of your fave biscuits, these little slices of retro heaven are sure to brighten up your day. It’s time to ditch the boring Tupperware and invest in something a little more ‘you’. Stay tuned for the latest additions!

Fancy showing off your fancy pancake making skills!? We’d love to see them, share in the comments below. Now go and eat more pancakes!

Save

Share This!


We hate to disappoint – we really do…but Summer’s gone! It pains us as much as it pains you – the lack of sunshine, the need for 17 layers and the dark nights. If we have to wear long sleeves, then at least we have an amazing selection of cool sweaters and hoodies to choose from. From Barbie to Harry Potter, Batman to The Goonies – we’ll have you thinking ‘who needs summer’ quicker than you can say ‘hot chocolate season ready’. Pinky promise.

Step into the wizarding world of Harry Potter, TruffleShuffle-style! It’s been almost 20 years since the magic of Harry Potter captured the hearts of adults and children across the globe, with J.K Rowling’s first Harry Potter book, Harry Potter and the Philosopher’s Stone! Flaunt some serious appreciation while keeping warm with the help of these seriously cool hoodies and sweaters!

Show the world you’re out there fighting off more than just the cold weather in one of our awesome superhero tops!



It may not be the season for Coke floats, but that’s not stopping us from making a right splash with these awesome exclusive Coca-Cola hoodies!

To conclude our run down – giving a nod to the 80s, we love these great childhood classics!

Looking to grab a bargain? Enter THUNDER10 on our cool Thundercats hoodie, result!
.

Get cosy and cool with our cult collection of officially licensed hoodies and jumpers! Enjoy!

Save

Save

Share This!


Bubblewrap and boxes! It’s the weekend all over again and it’s time for another installment of our retro movie rundown!

Like two eager and determined house hunters, we find ourselves searching each and every avenue in the hunt for that perfect property that will tick all the right boxes, give us that warm feeling and become our brand a brand new home. We’ll fill it with all our worldly possessions, set everything just so and capture the whole adventure onto celluloid wonder ready to rediscover in years to come and say….look how young we looked!

Have a happy retro weekend.

SATURDAY 8th August

.

Only You (1994) Movie Mix 9:10am-11:30am (2 hours 20 minutes)

A woman who was once told the identity of the person she would marry in a childhood Ouija board game is astounded when a man with the same name calls her on the eve of her wedding. After promptly dumping her dull fiance, she follows the stranger to Italy in the hope of convincing him they are meant to be together. Romantic comedy, with Marisa Tomei, Robert Downey Jr, Bonnie Hunt, Fisher Stevens and Billy Zane.

Police Academy 3: Back in Training (1986) ITV4 12:10pm-1:55pm (1 hour 45 minutes)

Facing closure from cutbacks in public spending and competition from a more successful academy, the police training school calls on its bungling graduates to act as instructors and make good officers out of a bunch of new recruits even more incompetent than they are. Comedy sequel, starring Steve Guttenberg, Bubba Smith, Michael Winslow and Art Metrano.

The Mummy Returns (2001) ITV2 4:40pm-7:05pm (2 hours 25 minutes)

Married explorers Rick and Evelyn battle the newly resurrected mummy Imhotep and his ruthless partner, who have captured their son. The undead creature is heading for a confrontation with a legendary ancient warrior – with power over a magical army to be won. Fantasy adventure sequel, starring Brendan Fraser, Rachel Weisz, John Hannah, Arnold Vosloo, Oded Fehr and Patricia Velasquez, with a brief appearance by Dwayne Johnson.

Fun Fact: London’s Tower Bridge was closed to allow for filming. They were allowed to close it for 20 minutes at a time, but the resulting traffic jam after the first time brought threats of arrest from Scotland Yard and a reduced closing time of 10 minutes.

Indiana Jones and the Temple of Doom (1984) BBC1 London 6:25pm-8:15pm (1 hour 50 minutes)

The intrepid archaeologist, with his young sidekick and a nightclub singer in tow, is stranded in India, where he takes on a mission to recover magical sacred stones from the hands of an evil cult engaged in human sacrifice and child slavery. Steven Spielberg’s action adventure, starring Harrison Ford, Kate Capshaw, Ke Huy Quan and Amrish Puri.

Live and Let Die (1973) ITV4 6:25pm-9:00pm (2 hours 35 minutes)

James Bond’s investigation into the murder of three British agents leads him to a connection between the dictator of a Caribbean island and a notorious Harlem drug kingpin – along with a plot to flood America with limitless supplies of free heroin. Spy adventure, with Roger Moore in his first appearance as 007, alongside Yaphet Kotto and Jane Seymour.

Iron Man (2008) Film4 6:35pm-9:00pm (2 hours 25 minutes)

Arms manufacturer Tony Stark is taken hostage by a terrorist group and realises the weapons his company build have been falling into the wrong hands. Using his engineering skills to construct a hi-tech armoured suit, he manages to escape and then puts the technology to good use in the fight against evil around the world. Superhero adventure, starring Robert Downey Jr, Jeff Bridges, Gwyneth Paltrow and Terrence Howard.

The A-Team (2010) Channel 4 9:00pm-11:25pm (2 hours 25 minutes)

Four soldiers are sent on a top-secret mission in Iraq that results in them being imprisoned for a crime they did not commit. When they learn the culprit is trying to sell equipment for producing fake currency, they break out of prison to find both him and evidence of their innocence. Action adventure based on the 1980s TV series, with Liam Neeson, Bradley Cooper, Sharlto Copley and Quinton `Rampage’ Jackson.

Octopussy (1983) ITV4 9:00pm-11:40pm (2 hours 40 minutes)

James Bond investigates the mysterious death of a British agent in East Berlin, a mission that leads him to a glamorous, international jewel thief. He discovers one of her criminal cohorts, an Indian gangster, is in league with a crazed Soviet general who plans to heat up the Cold War by detonating a nuclear bomb in an American Air Force Base. Spy adventure, with Roger Moore, Maud Adams, Steven Berkoff and Louis Jourdan.

Rambo (2008) Spike 10:00pm-11:40pm (1 hour 40 minutes)

The bandana-wearing one-man army has turned his back on violence to live a quiet life in Thailand. But before long he takes up arms once again to rescue a party of missionaries who have been taken captive en route to Burma by a sadistic military officer. Action sequel, directed by and starring Sylvester Stallone. With Julie Benz and Graham McTavish.

The Matrix (1999) ITV2 11:50pm-2:30am (2 hours 40 minutes)

A computer hacker discovers the world around him is nothing more than a virtual-reality fantasy created by malevolent living machines. Entering the devastated real world, he joins freedom fighters risking their lives to bring the truth out into the open and liberate the human race. Sci-fi action thriller, starring Keanu Reeves, Laurence Fishburne, Carrie-Anne Moss and Hugo Weaving.

SUNDAY 9th August

.

Legally Blonde (2001) 5* 1:30pm-3:30pm (2 hours)

A seemingly dizzy teenager is heartbroken when her boyfriend dumps her because he thinks she is not intelligent enough to help his political career. To prove him wrong she enrols at Harvard, but finds herself out of her depth as other students do their best to humiliate her. Comedy, starring Reese Witherspoon, Luke Wilson, Selma Blair, Matthew Davis and Victor Garber.

My Neighbour Totoro (1988) Film4 2:55pm-4:40pm (1 hour 45 minutes)

Two sisters move to a new home in the countryside when their mother is taken ill. They are thrilled to discover the house is next to an enchanted forest, and befriending the eldest and wisest of the strange magical creatures dwelling there. Animated fantasy from Spirited Away director Hayao Miyazaki, with the voices of Dakota and Elle Fanning.

Never Say Never Again (1983) ITV London 3:25pm-6:00pm (2 hours 35 minutes)

James Bond investigates the hijacking of two American nuclear warheads and tracks the stolen missiles to the Bahamas, where a sinister millionaire working for criminal organisation Spectre is planning to hold the world to ransom. Action adventure, starring Sean Connery, Klaus Maria Brandauer, Kim Basinger, Max von Sydow and Barbara Carrera.

Planet of the Apes (2001) 5* 3:30pm-6:00pm (2 hours 30 minutes)

An astronaut crash-lands on a strange planet and is captured and enslaved by the ruling race of highly intelligent apes. Luckily, he is helped by a sympathetic chimpanzee – but then discovers a shocking secret. Remake of the 1960s sci-fi adventure, directed by Tim Burton and starring Mark Wahlberg, Helena Bonham Carter and Tim Roth, and featuring a cameo appearance from the original film’s star Charlton Heston.

Fun Fact: Mark Wahlberg joined the film after meeting with Tim Burton for only five minutes. He was so anxious to work with the director that he agreed to play any part. Wahlberg dropped out of the role of Linus in Ocean’s Eleven (2001) to do this film.

Star Trek V: The Final Frontier (1989) Syfy 5:50pm-8:00pm (2 hours 10 minutes)

The Starship Enterprise races to the rescue of intergalactic ambassadors held hostage on a distant planet. The crisis proves to be the handiwork of a renegade Vulcan mystic who kidnaps Captain Kirk and his crew, ordering them to fly to an unexplored world where he hopes to fulfil his insane ambition – to meet God. Sci-fi adventure, written, directed by and starring William Shatner, with Leonard Nimoy, DeForest Kelley and David Warner.

The Amazing Spider-Man (2012) ITV2 6:15pm-9:00pm (2 hours 45 minutes)

A gifted teenager investigates his dead parents’ past, leading to a mysterious corporation and an incident that leaves him with superhuman powers. A personal tragedy drives him to use his abilities to fight crime, and he soon faces a scientist colleague of his father, who has undergone a deadly transformation of his own. Superhero adventure reboot, starring Andrew Garfield, Emma Stone and Rhys Ifans.

Whatever you’re up to this weekend, make sure you look both ways and remember that eating spaghetti with a white t-shirt on is a very dangerous game.

xoxo

Share This!


Heads up party goers!  Over the past few years, the weird and wonderful world of fancy dress has been totally revolutionised by the phenomenon that is….the Morphsuit!
No doubt you’ve seen these anonymous characters going the whole nine yards and hitting it up in the bars festivals and house parties, totally becoming their chosen persona.Well now you can get stuck into some action of your very own here at TruffleShuffle!

Available from £25.99, take a peep at our latest Superhero Morphsuits and become your favourite hero today….

Spider-Man Marvel Comics Morphsuit

Those buildings aren’t going to climb themselves! Fancy yourself as a bit of a super hero? Why not pay homage to the coolest one of them all with this great Spider-Man morphsuit!

Wolverine Marvel Comics Morphsuit

Become one of the great superheroes ever with this awesome Wolverine morphsuit! Feel the power of his animal-keen senses, his enhanced physical capabilities and incredible healing abilities in true Marvel style! Must have for all fans.

Captain America Marvel Comics Morphsuit

Considering Steve Rogers is now 94, we reckon it’s time he moves aside and allows someone else to step up to the plate! If you’ve ever fancied yourself as a super hero, then this Captain America morphsuit is just what you need to really take on the role!

Iron Man Marvel Comics Morphsuit

When it comes to powerful weapons, rest assured – at the next fancy dress party – you’ll be well prepared! Luckily, you don’t have to be a billionaire to get your hands on this awesome Iron Man Marvel-tastic morphsuit. Must have for all fans.

Share This!


Holy sweet potato! It’s really the weekend again? So soon? Well….

Hitting the roads like a speed demon, we’ll be donning the cycling shoes, cycling jersey and of course trusty helmet as we make our way through the mornings hustle and bustle. We’ll swiftly slip our way through the gears, peddling frantically and taking on the longest and steepest of hills, stopping only to capture our sights onto celluloid wonder. Reaching our destination with heavy breath, we find our reward of that fresh hot morning cuppa. Bliss!

Have a happy retro weekend!

SATURDAY 23rd MAY

.
Look Who’s Talking
(1989) GOLD 8:30am-10:25am (1 hour 55 minutes)
Pregnant Mollie is dumped by her boyfriend, and sets out after the baby’s birth to find a surrogate father for her infant son Mikey, who comments on proceedings through a wisecracking inner monologue. Mikey is confident the cab driver who helped deliver him is the perfect man for the job – but his mother is less than convinced. Comedy, with John Travolta, Kirstie Alley and the voice of Bruce Willis.

The Railway Children (2000) ITV3 11:55am-2:10pm (2 hours 15 minutes)
Simon Nye’s feature-length dramatisation of E Nesbit’s heart-warming novel about three Edwardian children forced to leave their middle-class London home and move to rural Yorkshire, where they fall on hard times and embark on a series of exciting adventures. The all-star cast includes Jenny Agutter, who played Bobbie in Lionel Jeffries’ 1972 film version, Jemima Rooper, Gregor Fisher, Richard Attenborough, Jack Blumenau and Clare Thomas.

Sister Act (1992) Film4 1:00pm-3:05pm (2 hours 5 minutes)
Nightclub singer Deloris Van Cartier agrees to testify against her gangster boyfriend after witnessing a murder. Placed in protective custody by the authorities, she is less than pleased to discover she is expected to pose as chaste nun Sister Mary Clarence in a convent. Comedy, starring Whoopi Goldberg, Harvey Keitel, Maggie Smith, Bill Nunn and Kathy Najimy.

Father of the Bride Part II (1995) BBC1 London 2:00pm-3:40pm (1 hour 40 minutes)
A put-upon father has just got used to his daughter being married, when he learns she is pregnant. Thrown into a mid-life crisis, he impulsively sells his house so he and his wife can buy the seafront retreat they had always dreamed about – only for responsibility to come crashing back on him when his wife reveals she is also expecting. Comedy sequel, starring Steve Martin and Diane Keaton.

Harry Potter and the Philosopher’s Stone (2001) ITV London 2:40pm-5:30pm (2 hours 50 minutes)
An orphaned boy endures a miserable childhood, until he discovers he has magical powers and enrols at a special school for young wizards. However, his suspicions are aroused by a sinister teacher who seems to be up to no good. Fantasy adventure, adapted from the first of JK Rowling’s books, starring Daniel Radcliffe, Rupert Grint, Emma Watson, Robbie Coltrane, Alan Rickman and Richard Harris.

Matilda (1996) Comedy Central 6:00pm-8:00pm (2 hours)
A gifted youngster is packed off by her selfish parents to the prison-like Crunchem Hall School. Once there, she befriends a sweet-natured teacher who convinces her that not all grown-ups are bad – and urges her to use her special powers to turn the tables on the nasty headmistress. Fantasy comedy, adapted from the children’s book by Roald Dahl, with Mara Wilson, Pam Ferris, Embeth Davidtz, Rhea Perlman and Danny DeVito, who also directed.

Apocalypse Now (1979) ITV4 9:00pm-12:05am (3 hours 5 minutes)
An army captain is sent on a top-secret mission into Cambodia, where his goal is to find and assassinate a renegade colonel who has gone insane and is worshipped by his followers as a god. However, as his patrol boat journeys further upriver, the conflict and disarray surrounding him becomes increasingly disturbing and nightmarish. Francis Ford Coppola’s Vietnam War drama, starring Martin Sheen, Marlon Brando and Robert Duvall.

Unforgiven (1992) 5USA 9:20pm-12:00am (2 hours 40 minutes)
Two notorious gunslingers come out of retirement to help a young assassin collect the $1,000 bounty on the heads of a pair of cowboys who attacked and mutilated a prostitute in the backwoods town of Big Whiskey. The local sheriff, however, has no intention of letting the pair impinge on his own authority. Oscar-winning Western, directed by and starring Clint Eastwood, with Gene Hackman, Morgan Freeman, Jaimz Woolvett and Richard Harris.

SUNDAY 24th MAY

.
Look Who’s Talking Too
(1990) GOLD 8:50am-10:25am (1 hour 35 minutes)
Wisecracking toddler Mikey is joined by mischievous baby sister Julie and sibling rivalry inevitably erupts – while their parents have problems of their own to deal with, in the shape of the kids’ good-for-nothing uncle. Comedy sequel, starring John Travolta and Kirstie Alley, with the voices of Bruce Willis and Rosanne Barr.

Batteries Not Included (1987) ITV London 1:10pm-3:15pm (2 hours 5 minutes)
A family of tiny alien spacecraft intervenes to help the residents of a run-down Manhattan brownstone tenement stop greedy developers from demolishing their homes. However, the miniature flying saucers have the odds stacked against them as they bravely do all they can to save the day. Sci-fi fantasy, starring Jessica Tandy, Hume Cronyn, Frank McRae and Elizabeth Pena.

Getting Even with Dad (1994) 5* 2:00pm-4:10pm (2 hours 10 minutes)
Spoilt child Timmy goes to live with his outwardly respectable father, but realises he is a small-time thief planning his latest robbery. Timmy sets out to reform his dad, and in the meantime manages to fix him up with an attractive undercover cop – leading to much confusion. Family comedy, starring Macaulay Culkin, Ted Danson, Glenne Headly and Hector Elizondo.

Fun Fact: The name of the roller coaster Timmy, Raymond, Robert, and Carl just got off is Speed Demon which was referring to Macaulay Culkin’s close friend Michael Jackson’s hit song.

Jurassic Park (1993) ITV2 3:10pm-5:40pm (2 hours 30 minutes)
Scientists are given a sneak preview of a safari park inhabited by genetically engineered dinosaurs created by an eccentric tycoon. However, it all goes wrong when a greedy employee sabotages the security systems, allowing the prehistoric beasts to roam free and hunt the visitors. Steven Spielberg’s action adventure, starring Sam Neill, Laura Dern, Jeff Goldblum, Richard Attenborough and Samuel L Jackson.

Spirited Away (2002) Film4 5:00pm-7:25pm (2 hours 25 minutes)
A petulant 10-year-old enters an abandoned amusement park while accompanying her parents on a family outing, and finds herself transported to a fantastical world controlled by two witches, where she must follow the rules if she is ever to return home. Oscar-winning Japanese animated fantasy directed by Hayao Miyazaki, with the voices of Daveigh Chase, Jason Marsden, Suzanne Pleshette and Susan Egan.

Spider-Man (2002) Comedy Central 6:30pm-9:00pm (2 hours 30 minutes)
A clumsy teenager develops superhuman powers after a genetically engineered spider bites him. At first his fantastic skills delight him, but his elation is severely tempered by a family tragedy, prompting him to dedicate his talents to combating evil. However, he faces a baptism of fire in the form of crazed villain the Green Goblin. Comic-book superhero adventure, with Tobey Maguire, Kirsten Dunst, Willem Dafoe, James Franco and Rosemary Harris.

Groundhog Day (1993) GOLD 9:00pm-11:00pm (2 hours)
An obnoxious TV weatherman reporting on a small town’s annual festival finds himself caught in a bizarre time loop, and is forced to relive the same day over and over again. While at first he tries to exploit his predicament, he is ultimately driven to mend his ways and adopt a less cynical attitude. Comedy, starring Bill Murray, Andie MacDowell, Chris Elliott and Stephen Tobolowsky.

The Dead Pool (1988) ITV4 10:00pm-11:55pm (1 hour 55 minutes)
Uncompromising detective `Dirty’ Harry Callahan hunts the ringleaders behind a bizarre death lottery which is seemingly being used to murder well-known figures. The case becomes personal when he discovers his own name is on the list of prospective victims. Action thriller sequel, starring Clint Eastwood, Patricia Clarkson, Liam Neeson and an early appearance by Jim Carrey.

The Sixth Sense (1999) Film4 10:50pm-1:00am (2 hours 10 minutes)
A child psychologist, disheartened after the suicide of a former patient, takes on the case of a terrified boy haunted by ghostly apparitions, and tries to help him discover what the spirits want from him. M Night Shyamalan’s supernatural thriller, starring Bruce Willis, Haley Joel Osment, Toni Collette and Olivia Williams.

Fun Fact: This classic is one of only four horror films to receive an Oscar nomination for Best Picture; the other three were The Exorcist (1973), Jaws (1975), and The Silence of the Lambs (1991).

Whatever you’re up to this weekend, Don’t forget to change down a gear when stopping and bringing more food than you need never hurt anyone.

xoxo

Share This!


Soap and water! It’s only the weekend….again??

Like a keen car enthusiast takes care of their pride and joy, we’re taking care of this weekend’s retro movies. With our trusty buckets, mitts and hose, we’ll wash away all the weeks grime and woe as we polish up the paint, buff out the shine before standing back to admire our handy work like a classic story trapped in celluloid wonder. We’ll fire up the cylinders and drive swiftly through the back road channels, gazing at the movie masterpieces as we pass before locking ourselves safely away and enjoying the small hours of the night with just the light flicker from the screen.

Have a happy retro weekend!

SATURDAY 16th MAY

.

Jerry Maguire (1996) Sky Movies Drama & Romance HD 10:15am-12:40pm (2 hours 25 minutes)
An idealistic sports agent produces a mission statement at work promising to treat clients fairly. Unfortunately, it costs him his job. Forced to set up an agency on his own, the only people prepared to stand by him are a lovelorn staff accountant and a footballer. Cameron Crowe’s romantic comedy drama, with Tom Cruise, Renee Zellweger, Kelly Preston, Jonathan Lipnicki, and Cuba Gooding Jr, who won an Oscar for his performance.

Kindergarten Cop (1990) ITV2 2:20pm-4:30pm (2 hours 10 minutes)
A tough detective is forced to pose as a preschool teacher in a bid to capture a drug dealer whose son is one of the pupils. However, his biggest challenge turns out to be controlling a class full of five-year-olds. Comedy, starring Arnold Schwarzenegger, Penelope Ann Miller, Linda Hunt, Pamela Reed and Richard Tyson.

Flash Gordon (1980) Film4 2:50pm-5:00pm (2 hours 10 minutes)
American football quarterback Flash Gordon and journalist Dale Arden find themselves aboard a rocket ship designed by scientist Dr Zarkov, who intends to travel across space to locate the source of recent natural disasters. The three arrive on the planet Mongo, where they soon learn that the attacks are the responsibility of evil emperor Ming the Merciless, who is planning to destroy the Earth. Sci-fi comic-strip adventure, with Sam J Jones, Max von Sydow, Brian Blessed, Melody Anderson, Topol, Timothy Dalton, Ornella Muti, Peter Wyngarde and Mariangela Melato.

WarGames (1983) 5* 4:45pm-7:00pm (2 hours 15 minutes)
A teenager hacks into a top-secret military supercomputer, which challenges him to what he thinks is a game. However, the machine has complete control of the US nuclear arsenal, and the youngster’s actions are unwittingly pushing the world to the brink of war. Thriller, starring Matthew Broderick, Ally Sheedy, Dabney Coleman and John Wood.

King Kong (2005) ITV2 5:40pm-9:20pm (3 hours 40 minutes)
A maverick film-maker and his cast and crew board a ship bound for a mysterious island – but when they arrive, a giant gorilla carries off their leading lady. As the crew makes its way through the teeming jungle to find her, the director concocts a dangerous scheme to capture the great ape and take it back to New York. Peter Jackson’s remake of the fantasy adventure, starring Naomi Watts, Jack Black, Andy Serkis and Adrien Brody.

Spider-Man 3 (2007) Channel 5 6:45pm-9:20pm (2 hours 35 minutes)
A sinister alien parasite brings out the web-slinging hero’s darker side, filling him with thoughts of revenge on his uncle’s murderer, the shape-shifting Sandman. Meanwhile, he also has to contend with the challenge of his best friend following in his father’s villainous footsteps – and a jealous rival developing superpowers of his own. Superhero sequel, with Tobey Maguire, Kirsten Dunst and James Franco.

Thunderball (1965) ITV4 8:00pm-10:45pm (2 hours 45 minutes)
James Bond travels to the Bahamas on the trail of two nuclear warheads stolen from a British aircraft. The lethal weapons have fallen into the hands of international crime syndicate Spectre, which plans to fire them at the US coast unless an exorbitant ransom is paid. Spy adventure, starring Sean Connery, Claudine Auger, Adolfo Celi and Lois Maxwell.

Fun Fact: Bond’s jetpack was actually flown by engineer Bill Suiter. He was one of only two people in the world qualified to fly it.

The Mask of Zorro (1998) Watch 9:00pm-11:50pm (2 hours 50 minutes)
The sword-wielding saviour of Spanish California returns after 20 years in prison, tutoring a thief to take over his heroic role and tackle corrupt government officials, who are using slave labour to mine gold illegally. Both mentor and pupil have personal scores to settle with their enemies, led by a ruthless governor and a psychotic military officer. Swashbuckling adventure, with Anthony Hopkins, Antonio Banderas and Catherine Zeta-Jones.

On Deadly Ground (1994) ITV4 10:45pm-12:50am (2 hours 5 minutes)
A tough firefighter sets out to stop the destruction of native tribes and the natural environment by an unscrupulous oil company planning to drill in Alaska. Ecological thriller, directed by and starring Steven Seagal, with Michael Caine, Joan Chen, John C McGinley, R Lee Ermey and Billy Bob Thornton.

SUNDAY 17th MAY

.
The Money Pit (1986) Channel 5 2:00pm-3:45pm (1 hour 45 minutes)
Yuppie couple Walter and Anna buy a ramshackle old house and set about renovating it, only to see their dream home gradually turn into a nightmare. Anna also has to contend with her ex-husband, who is determined to talk her into giving their relationship another try. Comedy, starring Tom Hanks, Shelley Long, Alexander Godunov and Joe Mantegna.

Clockwise (1986) ITV3 3:40pm-5:35pm (1 hour 55 minutes)
A headmaster obsessed with punctuality catches the wrong train en route to a convention where he is due to make an important speech, a simple mistake that turns the entire journey into a frantic race against the clock. Comedy, starring John Cleese, Alison Steadman, Stephen Moore, Penelope Wilton and Joan Hickson.

The Hunt for Red October (1990) Film4 3:40pm-6:30pm (2 hours 50 minutes)
A Soviet submarine commander creates an international crisis by piloting his experimental nuclear vessel, which is invisible to sonar, toward the American coast. The US and Russian navies think he is planning to attack and set out to destroy the submarine, but a CIA analyst suspects he intends to defect to the West. Cold War thriller, based on Tom Clancy’s novel, starring Sean Connery, Alec Baldwin and James Earl Jones.

See No Evil, Hear No Evil (1989) Channel 5 3:45pm-5:40pm (1 hour 55 minutes)
A blind man and his deaf friend go on the run to clear themselves of a trumped-up murder charge. However, all kinds of oddball characters are on their trail, determined to get hold of a top-secret microchip that the duo do not realise they have. Comedy, starring Richard Pryor, Gene Wilder, Kevin Spacey, Joan Severance, Alan North and Anthony Zerbe.

Three Men and a Baby (1987) E4 5:00pm-7:00pm (2 hours)
The lives of three flat-sharing bachelors are turned upside down when they discover a baby left on their doorstep. Unfortunately, while trying to get to grips with the necessary parenting skills, they find themselves menaced by criminals searching for missing drugs. Comedy, directed by Leonard Nimoy, starring Tom Selleck, Ted Danson, Steve Guttenberg and Nancy Travis.

The Great Escape (1963) Channel 5 +1 6:40pm-9:50pm (3 hours 10 minutes)
The most rebellious Allied prisoners of war are sent to a supposedly escape-proof maximum-security detention camp during the Second World War. They plan an ingenious mass breakout by digging a tunnel, but even when free of the camp, making it across occupied Europe proves a dangerous journey. Drama, starring Steve McQueen, James Coburn, Donald Pleasence, James Garner, Charles Bronson and Richard Attenborough.

Fun Fact: Hilts (Steve McQueen) strings a wire across the road to obtain a motorcycle. McQueen himself played the German motorcyclist who hits the wire.

Fun Fact 2: During the climatic motorcycle chase, John Sturges allowed Steve McQueen to ride (in disguise) as one of the pursuing German soldiers, so that in the final sequence, through the magic of editing, he’s actually chasing himself.

Braveheart (1995) Film4 9:00pm-12:25am (3 hours 25 minutes)
Account of the life of medieval Scottish hero William Wallace. After the slaughter of his father and brother, young Wallace is taken in by his uncle, who teaches him how to use not only his brawn but his brain – which he employs to great effect years later when he resolves to drive the English out of Scotland. Oscar-winning historical epic, directed by and starring Mel Gibson. With Patrick McGoohan, Sophie Marceau and Catherine McCormack.

Whatever you’re up to this weekend, don’t forget to check your blind spots and that locking the door isn’t just for your benefit. Sometimes.

xoxo

Share This!